rashes on the torso

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lisabeth
New Member


Date Joined Sep 2008
Total Posts : 6
   Posted 12/2/2008 9:19 AM (GMT -6)   
Hi everyone,
I have a mild case of UC compared to many of you that I've read about and  I was diagnosed about 4 years ago.  My medications include 4 colazal 4 times a day, and proctocort suppositories. 
 
I wonder if anyone else experiences itchy blotchy rashes (usually before but sometimes during a flare-up)?  It starts out a couple of inches in diameter symetrically on the sides of the back or stomach and then spreads gradually to other parts of the body.  Sometimes it stays small and fades within a couple of weeks, but for the second time since last year in November, it is continuing to spread and I am now taking prednisone to get rid of it.  My internist thinks it's an allergy, but I don't have any known allergies so wondering if anyone else has had this experience.   Any comments would be appreciated.

julee70
Regular Member


Date Joined Oct 2007
Total Posts : 486
   Posted 12/2/2008 9:48 AM (GMT -6)   
I had a persistent rash -- red welts that really itched - that appeared mostly on my waist and where my bra touched my skin. A dermatologist told me it was pressure urticaria. (Wherever there was pressure, I got a rash. Although I also had it on my neck, strangely.) I took some claritin and eventually, after a few months, I stopped getting it. It came and left mysteriously.

Do you think that maybe you have some kind of sensitivity to a new detergent? You might want to consult with a dermatologist and tell him/her you have UC -- just in case there is a connection.
-------
UC for the last ten years
Current Meds: 6MP since 2006, Lialda, Cortifoam
Past Meds: You name it; I've tried it. (Asacol, Colazol, Pentasa, DiPentum, Rowasa, Canasa, Cortenema, sulfasalazine)
Alternative treatments I have had success with: Acupuncture, Hypnotherapy


lisabeth
New Member


Date Joined Sep 2008
Total Posts : 6
   Posted 12/2/2008 10:05 AM (GMT -6)   
Hi Julee, thanks for the reply........I have thought about the new detergent theory but it has also happened with my old detergent. Actually, this started right after a trip to the dermatoligist where I had some of those little blood blisters zapped. I wonder if that was the trigger.

quincy
Elite Member


Date Joined May 2003
Total Posts : 30614
   Posted 12/2/2008 12:40 PM (GMT -6)   
Could very well be....Have you tried anything topical to control them such as hydrocortisone?

What meds are you on at this time?

Are you taking other supplements?

q
*Heather* Status..Asacol 6 (3 twice daily); enemas every 5th night
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls, Natural Factors Ultimate)....1 each  @ bedtime
~various digestive enzymes as needed
~Ranitidine (reflux);  Effexor XR 75mg(depression);  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!
 


lisabeth
New Member


Date Joined Sep 2008
Total Posts : 6
   Posted 12/2/2008 3:49 PM (GMT -6)   
Hi Q,
no, I've never tried anything topical but probably will try my dermatologist rather than internist if it happens again. 
 
Daily Meds: estrogen .5 mg, progesterin 1g topically,levoxyl 1 mg, colazol 4/4x, proctocort suppos
 
Supplements: Vitamin D, and Multivitamin
 
ran out of probiotics - could that be the bad puppy?
 
A non-traditional MD that I have seen recommends an HCA digestive enzyme based on a "leaky gut" test.  Results showed that I am not absorbing some nutrients.  I didnt mention to him at the time that I had UC, so I havent tried the digestive enzymes for fear it would make a flare up worse or cause a flare up.  What has been your experience with digestive enzymes? 

Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5182
   Posted 12/2/2008 8:46 PM (GMT -6)   
If your UC is "mild", there's no reason for you to take 4 Colazal 4 times daily. That could be causing your rash. At the conclusion of Phase 2 (of 4) clinical trials for Colazal last year by the U.S. NIH, the daily recommended dose was lowered from 9 capsules to 6. (I cannot stay at full dose for more than 10 weeks without developing itchy, puffy eyelids-- but I can usually maintain remission on a lower dose of Colazal.) I'm wondering why your doctor prescribed 4 X 4-- it sounds like Asacol dosing, a different formulation that is not equivalent to Colazal! / Old Hat (nearly 30 yrs with left-sided UC ... [etc.])

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5965
   Posted 12/5/2008 5:39 PM (GMT -6)   
     It sounds like your rash may be related to the UC.  My GI doctor told me little red bumps on the stomach (which I do have) is common among people suffering with UC.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 25, 2018 8:23 AM (GMT -6)
There are a total of 2,974,970 posts in 326,231 threads.
View Active Threads


Who's Online
This forum has 161321 registered members. Please welcome our newest member, lowo1.
394 Guest(s), 11 Registered Member(s) are currently online.  Details
McKinley, Anjama, sebreg, johncl, dbwilco, OriolCarol, FLBeachgal, 1hopeful1, Susie12, 1039smooth, iPoop